MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 02/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, the patient had an hyperopic outcome of +2.25.Additional information has been received and stated that, the patient was not dilated at post operation.The next day they did an iol explant and during surgery, once patient was dilated, it was noted the iol leading haptic was "fractured" and iol was dislodged and decentered and which was seen on the monitor.The iol was shifted to the right and the edge of the lens was in visual axis.During the explant, the surgeon went to grab the leading haptic with the forceps and it came off.Surgeon explained to the reporter usually he would have to cut the haptic.The lens was removed without complication and a new lens was implanted after measuring with the system.The patient had requested to have better reading vision in this eye so a different power lens was used.Patient is very happy with the new lens.Also reported that, during the initial surgery, the haptic fracture was not noted.The reporter is the scrub tech who was in both surgeries.She said on implantation they hold the trailing haptic so there was no way they caused the issue to the leading haptic.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and damage was observed to the iol.Iol returned in an unknown liquid.Iol is cut in half through the center of the optic.One haptic is broken/torn.The product investigation could not identify the root cause for the reported complaint "leading haptic fracture".Only the iol was returned for evaluation.Cartridge was not returned.Lens and haptic position for the advancement cannot be confirmed.Due to this, we are unable to complete a thorough investigation to determine a root cause.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16545184
Report Number9612169-2023-00218
Device Sequence Number12359630
Product Code POE
UDI-Device Identifier00380652405843
UDI-Public00380652405843
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2025
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.235
Device Lot Number25307342
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer05/29/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON INJECTOR; CLAREON IOL; MONARCH CARTRIDGE C; ORA; PROVISC
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale